Florida, 2007Lightning Strike in Florida, August 1, 2007
August 1, 2007 · NWS TBW · 1 event in 1 county or zone
A cold front over north Florida moved south and stalled over central Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front over north Florida moved south and stalled over central Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 1, 2:00 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 1, 2:00 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
300 AM EDT WED AUG 1 2007
.SHORT TERM (TODAY-FRIDAY)...LITTLE CHANGES IN MODEL TRENDS FOR THE
SHORT TERM. GREATEST ISSUE IS THE EXISTING DIFFERENCES IN WIND
FIELDS BETWEEN NAM AND GFS WITH THE LATTER DEVELOPING A STRONGER LOW
OVER THE NORTHERN GULF AREA BY THURSDAY WHICH SEEMS TO BE OVERDOING
WIND SPEEDS. COORDINATION WITH TAE NWSFO YIELDED GRIDS WITH WIND
DIRECTIONS FROM GFS AND SPEEDS ADJUSTED FROM A BLEND OF BOTH
MODELS...BASICALLY CAPPING SPEEDS TO AROUND 15 KNOTS.
THE ATMOSPHERE WILL REMAIN VERY FAVORABLE FOR ANOTHER ROUND OF
NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. LATEST MODEL ANALYSIS ALSO
SUGGESTS THAT COASTAL AREAS BETWEEN PASCO AND SARASOTA COUNTIES
COULD EXPERIENCE ENHANCED CONDITIONS FOR CONVECTION AS THE TROUGH
OVER NORTHERN FLORIDA SLOWLY SLIDES SOUTHWARD AND INTO CENTRAL
FLORIDA. SOUTHWESTERLY FLOW AHEAD OF THE BOUNDARY WILL ALSO
CONTRIBUTE TO SIGNIFICANT CONVECTION IN THE AFTERNOON...THEREFORE
WILL RAISE POPS TO CATEGORICALLY 80 PERCENT FOR THE MENTIONED AREA
WITH WIDE SPREAD THUNDERSTORM ACTIVITY POSSIBLE.
LATEST GFS/NAM SHOW GOOD AGREEMENT FOR THURSDAY AND FRIDAY WITH A
SURFACE RIDGE DEVELOPING SOUTH OF THE STATE AND EXPANDING INTO
CENTRAL FLORIDA BY THE END OF THE WORK WEEK. THE RIDGE DISPLACES THE
WEAKENING BOUNDARY WHICH SLOWLY DISSIPATES AS IT MIGRATES NORTHWARD
AND AWAY FROM THE AREA. THIS WILL BRING A RATHER QUICK TURNAROUND
FROM THE RAINY PATTERN OF THE LAST 3 DAYS TO A DRIER TREND WITH POPS
DECREASING TO AROUND 40 BY FRIDAY AFTERNOON.
TEMPS TODAY WILL REMAIN COOLER THAN NORMALS AS SIGNIFICANT CLOUD
COVER DEVELOPS...THEN SLOWLY WARMING UP THROUGH FRIDAY AS WEAK
RIDGING BUILDS FROM THE SOUTH.
&&
.LONG TERM (FRI NIGHT-TUE)..DEEP LAYER RIDGE WILL BE POSITIONED OVER
FL ON SATURDAY. POPS BELOW CLIMO LOOKS GOOD BASED ON THIS RIDGE AND
DRIER AIRMASS. THEREAFTER...LONG TERM PERIOD LOOKS COMPLICATED WITH
GUIDANCE NOW DEPICTING UPPER TROF MOVING BACKING ACROSS FL FROM THE
E AND NE...WITH AT LEAST A 40 POP EACH DAY. THIS DIFFERS FROM PREV
RUNS WHICH SHOWED THE RIDGE REMAINING OVER THE AREA THRU MOST OF THE
LONG TERM PERIOD. GIVEN THE UNCERTAINTIES... FOR NOW WILL MAINTAIN
THE DIURNAL 40 POPS EARLY NEXT WEEK. HAVE ALSO TRENDED TEMPS DOWN A
FEW DEGREES GIVEN THESE CHANGES IN THE PATTERN...STILL CLOSE TO
CLIMO WITH HIGHS AROUND 90 AND LOWS IN THE MID 70S.
&&
.AVIATION...MVFR CONDITIONS EXPECTED MUCH OF THE DAY WITH NUMEROUS
TO WIDESPREAD SHOWERS AND TSTMS DEVELOPING TODAY. CANT RULE OUT
ISOLD IFR OR LIFR IN THE HEAVIER THUNDERSTORMS. VFR CONDITIONS WILL
RETURN OUTSIDE OF THE SHOWER AND TSTM ACTIVITY.
&&
.MARINE...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW HIGHLIGHT
CRITERIA AS A WEAK FRONTAL BOUNDARY MOVES OVER THE COASTAL WATERS
AND REMAINS IN PLACE THROUGH THURSDAY. ONLY EXCEPTION WILL BE IN
THE VICINITY OF THUNDERSTORMS WHICH WILL BRING PERIODS OF ROUGH
SEAS...DEADLY CLOUD TO WATER LIGHTNING AND GUSTY WINDS. A RIDGE OF
HIGH PRESSURE WILL BEGIN BUILDING ACROSS THE SOUTHERN COASTAL WATERS
ON FRIDAY AND EXPAND NORTHWARD THROUGH THE WEEKEND.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 76 89 77 / 80 40 50 20
FMY 89 76 90 76 / 70 30 40 20
GIF 89 75 90 76 / 70 40 50 20
SRQ 88 76 88 76 / 80 40 50 20
BKV 88 73 88 73 / 70 40 60 20
SPG 88 79 88 80 / 80 40 50 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE...AR
LONG TERM/AVIATION...NP
Hazardous weather outlook, Jul 31, 4:11 AM EST, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
511 AM EDT TUE JUL 31 2007
FLZ039-042-043-048>052-055>057-060>062-065-312115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
511 AM EDT TUE JUL 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
HEAVY SHOWERS ALONG WITH SCATTERED TO NUMEROUS AFTERNOON AND EARLY
EVENING THUNDERSTORMS WILL AGAIN AFFECT MUCH OF THE AREA. ANY OF
THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...
FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND VERY
HEAVY RAIN.
MOTORISTS AND PEOPLE IN RECREATIONAL OUTDOOR ACTIVITIES SHOULD
MONITOR WEATHER CONDITIONS. BE EXTREMELY CAREFUL WHILE DRIVING UNDER
HEAVY DOWNPOURS. SLOW DOWN AND ALLOW ENOUGH SPACE BETWEEN
VEHICLES. ALSO...AS WITH ANY THUNDERSTORM REGARDLESS OF
INTENSITY...IF YOU CAN HEAR THUNDER IT MEANS THE STORM IS CLOSE
ENOUGH TO POSE A THREAT FOR DEADLY LIGHTNING. MOVE INDOORS. STAY
AWAY FROM WINDOWS AND DOORS...AND WAIT UNTIL THE STORMS HAVE
PASSED.
SMALL BOAT OPERATORS SHOULD KEEP UPDATED WITH THE LATEST WEATHER
BULLETINS FROM THE NATIONAL WEATHER SERVICE IN RUSKIN AS
CONDITIONS AROUND THE TAMPA BAY AND NEAR SHORE WATERS COULD
RAPIDLY DETERIORATE AS THUNDERSTORMS FORM OFFSHORE AND MOVE INTO
THE TAMPA BAY AREA...BRINGING PERIODS OF ROUGH SEAS...DEADLY CLOUD
TO WATER LIGHTNING AND GUSTY WINDS.
...FLOOD IMPACT...
LOCALIZED FLOODING MAY ALSO OCCUR ESPECIALLY IN AREAS OF POOR
DRAINAGE. MOTORISTS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH
WEDNESDAY EVENING BRINGING PERIODS OF WIND GUSTS... FREQUENT
DEADLY CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND VERY HEAVY
RAIN AT TIMES. THEN ON THURSDAY AND BEYOND THERE WILL BE A
DECREASE IN THUNDERSTORM ACTIVITY WITH MAIN THREAT REMAINING THE
POTENTIAL FOR DEADLY LIGHTNING...MAINLY IN THE AFTERNOON HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
22
Lightning, Pinellas
- When
- August 1, 3:30 AM EST
- Where
- Pinellas County, 1.6 mi ENE of (Pie)st Pete/Clrwate
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 27.909, -82.656
Lightning hit a tree, traveled through the ground, and started a fire in the garage of a home. Smoke alarms woke to occupants of the home and they escaped without injury.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53376.